MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY, CATHETER, PERCUTANEOUS
Model Number G53025
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - address 1: (b)(6).H3 - device evaluated by mfg?: the device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the coda balloon catheter ruptured during an endovascular abdominal aortic aneurysm repair (evar) procedure for a male patient.Upon opening the device packaging, the balloon protector was present and no damage to the device was identified.Following graft placement into the patient, the coda balloon was to be used for touch-up.Negative pressure was applied to the balloon outside of the patient's body; however, "air continued to be drawn." the user then inserted heparinized saline solution into the device and a pinhole rupture to the balloon material was observed.A new same device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Cook was notified that a pin hole was identified in a cook coda balloon.The patient was undergoing an endovascular abdominal aortic aneurysm repair (evar) procedure upon opening the device packaging, the balloon protector was present and no damage to the device was identified.Following graft placement into the patient, the coda balloon was to be used for touch-up.Negative pressure was applied to the balloon outside of the patient's body; however, "air continued to be drawn." the user then inserted heparinized saline solution into the device and a pinhole rupture to the balloon material was observed.A new same device was opened to complete the procedure successfully.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A photo was provided by the customer for the investigation.In the photo the user can be seen squeezing the balloon and a jet of fluid can be seen streaming from the balloon.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook incorporated does not apply the ifu to this device, which remains under cook's control.The ifu is applied prior to distribution by a cook entity that is a local cook distribution partner in the country of sale.Based on the information provided, no product returned, and the results of the investigation, a definitive root cause for this event could not be established the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY, CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22288097
Report Number1820334-2025-00726
Device Sequence Number21063241
Product Code DQY
UDI-Device Identifier00827002530256
UDI-Public(01)00827002530256(17)271209(10)16371386
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53025
Device Catalogue NumberCODA-2-10.0-35-120-40
Device Lot Number16371386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/08/2025
10/22/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/09/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale